Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 3, 2008, 9:07 AM PST for San Juan County, Washington. It took effect at Jan 3, 2008, 12:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 9:07 AM PST (17:07 UTC)
- In effect from
- Jan 3, 2008, 12:00 PM PST
- Expired
- Jan 3, 2008, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 5.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 031707 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 907 AM PST THU JAN 3 2008 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A POWERFUL 974 MILLIBAR LOW PRESSURE CENTERED ABOUT 300 MILES WEST OF LONG BEACH WILL MOVE DUE NORTH THROUGH THE EVENING HOURS. AS THIS STORM PASSES BY...IT WILL DRIVE A STRONG FRONT ACROSS THE AREA WHICH WILL KICK UP THE WINDS ACROSS PORTIONS OF NORTHWEST WASHINGTON AND ALONG THE COAST. WAZ001-503-506-510-514-515-040100- /O.NEW.KSEW.WI.Y.0002.080103T2000Z-080104T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 907 AM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AND FOR A SIGNIFICANT PORTION OF THE AREA...SUSTAINED WINDS WILL REACH 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH EXPECTED. THE WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION TOWARD SUNSET THEN BEGIN TO EASE UP AFTER 7 PM. THE AREAS LIKELY TO RECEIVE THE STRONGEST WINDS ARE WHIDBEY ISLAND...PORTIONS OF THE SAN JUAN ISLANDS...THE EAST ENTRANCE OF THE STRAIT INCLUDING THE ADMIRALTY INLET AREA AND THE FAR WEST ENTRANCE TO THE STRAIT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS76 KSEW 032315 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 315 PM PST THU JAN 3 2008 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A POWERFUL 970 MILLIBAR LOW PRESSURE SYSTEM JUST OFF THE NORTHERN TIP OF VANCOUVER ISLAND WILL MOVE DUE NORTH AND INLAND LATE THIS EVENING. WINDS WILL REMAIN GUSTY ALONG THE COAST...STRAIT AND NORTHWEST INTERIOR THIS EVENING THEN EASE UP. ANOTHER STRONGER SYSTEM WILL INTENSIFY OFFSHORE FRIDAY AND FRIDAY NIGHT THEN MOVE INLAND OVER CENTRAL VANCOUVER ISLAND AS A 965 MILLIBAR LOW. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY STRONG WINDS ALONG THE COAST FRIDAY NIGHT AND SATURDAY AND FAIRLY STRONG WINDS OVER PORTIONS OF THE INTERIOR FRIDAY NIGHT INTO SATURDAY. WAZ001-503-506-510-514-515-040600- /O.CON.KSEW.WI.Y.0002.000000T0000Z-080104T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 315 PM PST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH WILL BECOME MORE SOUTHERLY THEN EASE THIS EVENING. THE AREAS WITH THE STRONGEST WINDS ARE WHIDBEY ISLAND...PORTIONS OF THE SAN JUAN ISLANDS...THE EAST ENTRANCE OF THE STRAIT INCLUDING THE ADMIRALTY INLET AREA AND THE FAR WEST ENTRANCE TO THE STRAIT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ516-517-040600- /O.NEW.KSEW.HW.A.0001.080105T0000Z-080105T1800Z/ NORTH COAST-CENTRAL COAST- 315 PM PST THU JAN 3 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. GUSTY SOUTHEAST WINDS FRIDAY ARE EXPECTED TO BECOME SOUTH AND INCREASE IN STRENGTH FRIDAY EVENING. AS THE STORM MOVES INLAND EARLY SATURDAY MORNING...THE WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY OUT OF THE SOUTHWEST. SUSTAINED WINDS FRIDAY NIGHT MAY REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH WHILE THE SOUTHWEST SURGE EARLY SATURDAY COULD BE SOMEWHAT STRONGER. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE FOR ANY UPDATES RELATED TO THIS DEVELOPING STORM. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 040600 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1000 PM PST THU JAN 3 2008 .ANOTHER WEATHER SYSTEM WILL INTENSIFY OFFSHORE FRIDAY AND FRIDAY NIGHT THEN MOVE INLAND OVER CENTRAL VANCOUVER ISLAND AS A 965 MILLIBAR LOW SATURDAY MORNING. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY STRONG WINDS ALONG THE COAST FRIDAY NIGHT AND SATURDAY AND FAIRLY STRONG WINDS OVER PORTIONS OF THE INTERIOR FRIDAY NIGHT INTO SATURDAY. WAZ001-503-506-510-514-515-040700- /O.EXP.KSEW.WI.Y.0002.000000T0000Z-080104T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 1000 PM PST THU JAN 3 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. $$ WAZ516-517-041400- /O.CON.KSEW.HW.A.0001.080105T0000Z-080105T1800Z/ NORTH COAST-CENTRAL COAST- 1000 PM PST THU JAN 3 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. GUSTY SOUTHEAST WINDS FRIDAY ARE EXPECTED TO BECOME SOUTH AND INCREASE IN STRENGTH FRIDAY EVENING. AS THE STORM MOVES INLAND EARLY SATURDAY MORNING...THE WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY OUT OF THE SOUTHWEST. SUSTAINED WINDS FRIDAY NIGHT MAY REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH WHILE THE SOUTHWEST SURGE EARLY SATURDAY COULD BE SOMEWHAT STRONGER. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE FOR ANY UPDATES RELATED TO THIS DEVELOPING STORM. $$ FELTON WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:00 AM PST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 3, 3:00 AM PST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PST THU JAN 03 2008 .SYNOPSIS...EXPECT RAIN AT TIMES TODAY AS A FRONT APPROACHES...THEN MOVES THROUGH THIS EVENING. ANOTHER SYSTEM WILL BRING RAIN FRIDAY AND FRIDAY NIGHT. SHOWERS WILL PERSIST INTO MONDAY WHILE THE AIR MASS COOLS. AFTER A BREAK LATE MONDAY...YET ANOTHER FRONTAL SYSTEM WILL SWING THROUGH THE REGION TUESDAY. && .SHORT TERM...KATX RADAR DOWN BUT OBS SHOW RAIN HAS SPREAD INTO PUGET SOUND REGION FROM THE SOUTH. THERE IS NO FEATURE ON SATELLITE IMAGERY THAT TIES INTO THIS RAIN...BUT IT IS HERE AND SEE NO REASON TO EXPECT ANYTHING OTHER THAN RAIN AT TIMES TODAY. MEANWHILE FRONT OFFSHORE MOVES SLOWLY INLAND TONIGHT...KEEPING RAIN IN THE FORECAST WITH HIGH POPS. ANOTHER SYSTEM BRINGS MORE RAIN FRIDAY. SOMEWHAT MORE INTERESTING WEATHER FRIDAY NIGHT AND SATURDAY AS DEEP LOW OFFSHORE MOVES NORTH INTO VANCOUVER ISLAND. THIS SPAWNS A STRONG PRESSURE GRADIENT OVER THE COAST FRIDAY NIGHT...AND THE GRADIENT... WEAKENED BUT STILL STRONG...WILL LIE OVER WESTERN WASHINGTON SATURDAY. THERE WILL BE RAIN AS USUAL BUT ALSO WIND. PARENT LOW IS QUITE DISTANT...BUT MIGHT GET TO HIGH WIND ON THE COAST WITH WIND ADVISORY TYPE WIND INLAND. BURKE .LONG TERM...ONCE THE WIND DIES DOWN SATURDAY NIGHT WE ARE LEFT WITH AMAZINGLY LOW HEIGHTS...IN THE 520S...AND SHOWERS. HEIGHTS REMAIN LOW UNTIL MONDAY AFTERNOON. THROUGHOUT THIS PERIOD SNOW SEEMS LIKE A DISTINCT POSSIBILITY. STILL A BIT FAR OFF TO HIT THIS IDEA HARD BUT NOT HARD TO IMAGINE KBLI AREA...FOR INSTANCE...GETTING A FEW INCHES OF SNOW. IF GFS IDEA OF A LOW SWINGING INTO SW WA SUNDAY NIGHT PANS OUT THERE COULD BE WIDESPREAD SNOW IN SHOWERS. HEIGHTS REBOUND MONDAY NIGHT AND TUESDAY AS YET ANOTHER SYSTEM BRINGS MORE RAIN. THEN SHOWERS WEDNESDAY. BURKE && .AVIATION...UPPER LEVEL TROF OFFSHORE WILL SHIFT EAST TODAY WITH MOIST AND UNSTABLE SW FLOW ALOFT OVER WESTERN WA. RADAR MOSAIC SHOWING PRECIP SPREADING NORTH THIS MORNING AS LOW LEVEL WAA INCREASES. AT THE SURFACE...LOW PRES CENTER LOCATED NEAR 130W AND 45N NE TRACK NE TODAY WITH BACK EDGE OF COLD FRONT AT THE COAST 00Z...WITH THE FRONT MOVING THROUGH THE INTERIOR BY 03-05Z. 33 .KSEA...RAIN WILL CONTINUE TO SPREAD NORTH THIS MORNING WITH ECHOES INCREASING IN COVERAGE AS THE DAY GOES ON. LOOKS LIKE FRONT WILL PASS TROUGH EARLY EVENING 03-05Z. SFC LOW WILL HEAD INTO SW BC THIS AFTERNOON WITH S TO N PRES GRADIENTS...AND SOUTHERLY WINDS INCREASING. WINDS SHOULD WEAKEN THIS EVENING BEHIND THE FRONT AFT 05Z. SW WINDS ALOFT AT 5000 TO 10000 FT INCREASING TO 50 TO 60 KT AFTER 15Z. 33 && .MARINE...A 987 MB SFC LOW LOCATED NEAR 129W AND 45N WILL DEEPEN AS HEADS NE TOWARD NW VANCOUVER ISLAND TODAY. WINDS WILL BE INCREASING ACROSS THE AREA WITH SOME AREAS REACHING GALES. ALSO ADDED SMALL CRAFT ADVISORY FOR PUGET SOUND AREA AS SOUTHERLY WINDS WILL INCREASE AS THIS SYSTEM MOVES INTO SW BC THIS AFTERNOON. WINDS ACROSS THE AREA SHOULD WEAKEN THIS EVENING. ANOTHER STRONGER SYSTEM WILL HEAD TOWARD THE PACNW LATE FRIDAY BRINGING MORE WET AND WINDY WEATHER TO WESTERN WA THROUGH SAT AFTERNOON. GFS SHOWS CENTRAL PRESSURE DOWN TO 964 MB JUST OFF VANCOUVER ISLAND BY 06Z SAT. SHOULD HAVE ANOTHER ROUND OF SMALL CRAFT ADVISORIES OR POSSIBLE GALES WITH THIS SYSTEM. CALMER WEATHER EXPECTED SUNDAY THEN ANOTHER FRONT MOVING IN LATE MONDAY INTO TUES. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING FOR THE COAST...WEST ENTRANCE...EAST ENTRANCE... ADMIRALTY INLET AND NORTHERN INLAND WATERS. .SMALL CRAFT ADVISORY FOR PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS AT THE GRAYS HARBOR BAR ENTRANCE. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:15 PM PST | High Wind Watch | SEW | San Juan | 18 hr |
| Jan 3, 3:25 PM PST | Snow Advisory | SEW | 49 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.